Welcome to Short Scoops in HIV
In this asynchronous online activity, we will be exploring timely clinical topics related to caring for people living with HIV.
Current Session: Weight Gain After Switching ARTs
Runs from October 30, 2019 – November 30, 2020
Active Participation (which includes the opportunity to receive CE credit) is limited to the first 15 healthcare professionals who register.
Weight Gain After Switching ARTs
Consider the Following Case:
Amanda, a 46-year-old African American female, presents to your office for a follow-up visit. She was diagnosed with HIV 10 years ago and has been doing well on a regimen of TDF/FTC/EFV with consistent viral suppression. In the past, she has declined a switch off efavirenz (EFV). She presents today and is ready to discuss a change. After a discussion, you both decide to change her regimen to TAF/FTC and DTG. She switches and has no tolerability issues.
Amanda returns in 1 month for a follow-up visit and complains that her clothes are tight and she has noticed a 10-pound weight gain since she started taking the regimen.
- BP 128/80 mmHg
- CD4 count-800 cells/mm3
- HIV viral load-< 20 copies/mL
Questions for Discussion:
- Amanda asks if you think the new regimen is causing her weight gain. How do you counsel her?
- Would you switch her regimen? If so, to what?